What Is The Effect Of Depression (And Antidepressant Medication Use) On Sexual Functioning?

Question: What is the effect of depression (and antidepressant medication use) on sexual functioning?

Answer: Well one of the main causes of sexual dysfunction is actually depression itself. Studies have shown that people who are in an episode of depression often have a decreased interest in sex, decreased libido, and in men -- problems getting an erection. So we know that depression can do that.

Unfortunately, also, some people have sexual dysfunction side effects from the antidepressant medication -- most commonly decrease in libido, but also delay in orgasm or delay in ejaculation has been described.

Because both depression and antidepressant medications can affect sexual functioning, if one has sexual dysfunction problems it's very important for people to tell their doctor about this before the doctor treats them with a medication.

Next: Are People With Depression More Likely To Abuse Others, Or Be The Victims Of Abuse?

Previous: Are People With Depression More Likely To Have Relationship Problems Or Get Divorced?

-- This embed didnt make it to copy for story id = 4359597. -- This embed didnt make it to copy for story id = 4359597. -- This embed didnt make it to copy for story id = 4359597. -- This embed didnt make it to copy for story id = 4359597. -- This embed didnt make it to copy for story id = 4359597. -- This embed didnt make it to copy for story id = 4359597.
null
Join the Discussion
You are using an outdated version of Internet Explorer. Please click here to upgrade your browser in order to comment.
blog comments powered by Disqus
 
You Might Also Like...